Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 355, NWS Jackson, MS

May 15, 2009Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 15, 2009, 7:28 PM CDT for Yazoo County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2009, 7:28 PM CDT (00:28 UTC)
Expired
May 15, 2009, 7:48 PM CDT
In force
20 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 62 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 160028
SVRJAN
MSC163-160115-
/O.NEW.KJAN.SV.W.0355.090516T0028Z-090516T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT FRI MAY 15 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 815 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF VAUGHAN MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  VAUGHAN BY 745 PM CDT...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3295 9018 3288 8999 3276 9004 3271 9013
      3273 9021
TIME...MOT...LOC 0028Z 198DEG 9KT 3278 9013

$$


7
1 follow-up statement
000 
WWUS54 KJAN 160048
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
748 PM CDT FRI MAY 15 2009

MSC163-160058-
/O.CAN.KJAN.SV.W.0355.000000T0000Z-090516T0115Z/
YAZOO MS-
748 PM CDT FRI MAY 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YAZOO COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3295 9018 3288 8999 3276 9004 3271 9013
      3273 9021
TIME...MOT...LOC 0048Z 198DEG 9KT 3283 9011

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:20 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, May 15, 3:20 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT FRI MAY 15 2009

.DISCUSSION...

THIS AFTN/TONIGHT...

AS OF THIS DISCUSSION...CONVECTION IS STILL STRUGGLING TO INCREASE
IN COVERAGE AND INTENSITY ALONG SEA-BREEZE INDUCED BOUNDARY THAT IS
SLOWLY SHIFTING NORTH...HOWEVER THERE IS STILL A LOT OF INSOLATION
LEFT THIS AFTN AND ACTIVITY MAY STILL INCREASE OVER THE NEXT COUPLE
OF HOURS. FORECAST THINKING IS STILL THE SAME AS IT WAS THIS
MORNING: A SUBTLE MID LEVEL TROUGH AXIS...PRECIPITABLE WATER AIRMASS
>1.5 INCHES...AND PLENTY OF INSOLATION ARE COMBINING TO CREATE A
MOIST AND
VERY UNSTABLE AIRMASS OVER THE FORECAST AREA WITH MIXED LAYER CAPE
>2500 J/KG. SHEAR IS SUMMER-LIKE AND IS SUPPORTING SCATTERED
DISORGANIZED CONVECTION WITH CONTINUED HEATING. 12Z LOCAL WRF RUNS
SHOWED SCATTERED AFTN SHOWER/TSTM DEVELOPMENT...ESPECIALLY ALONG AND
EAST OF THE NATCHEZ TRACE CORRIDOR AND THIS SHOULD CONTINUE UNTIL
ABOUT SUNSET. KJAN MORNING MODIFIED SOUNDING SHOWS AN 850-500MB TEMP
DIFFERENCE OF 29F AND SUBSTANTIAL DCAPE SUGGESTING A FEW SEVERE WET
MICROBURSTS WILL BE POSSIBLE WITH THE PULSE TYPE STORMS. AS THE SUN
SETS...THE CONVECTION WILL FIZZLE OUT LEADING TO A QUIET WEATHER
NIGHT.

SATURDAY AND SATURDAY NIGHT...A MAJOR POLAR STREAM SHORTWAVE TROUGH
WILL SEND A STRONG COLD FRONT INTO NORTHERN PORTIONS OF THE
ARKLAMISS SATURDAY EVENING. THE FRONT WILL PASS THROUGH THE ENTIRE
AREA BY LATE SUNDAY MORNING. AHEAD OF THE FRONT...THE AIR WILL
BECOME VERY UNSTABLE SATURDAY AFTN WITH MIXED LAYER CAPE >2000 J/KG.
SHEAR WILL BE WEAK AHEAD OF THE FRONT AND EXPECT SCATTERED
DISORGANIZED CONVECTION TO DEVELOP BY LATE MORNING/AFTN. AS THE
FRONT MOVES INTO THE AREA LATE SATURDAY...INCREASING SHEAR (0-6KM 20
TO 30KT) AND STRONG LOW-LEVEL CONVERGENCE WILL HELP TO ORGANIZE
CONVECTION MAKING FOR FAIRLY WIDESPREAD COVERAGE OF SHOWERS/TSTMS
SAT NIGHT. A FEW STRONG TO SEVERE STORMS SEEM PLAUSIBLE BASED ON
LATEST GUIDANCE...AND PRECIP WATER VALUES GREATER THAN 1.5 INCHES
WILL SUPPORT SOME HEAVY RAIN. THE GFS INDICATES SOME BACKING OF THE
FLOW ABOVE THE FRONTAL INVERSION SUNDAY MORNING THAT COULD RESULT IN
A SECOND WAVE OF LESS CONVECTIVE RAIN/ISOLATED TSTMS NORTH OF THE
SURFACE BOUNDARY. IF THIS WERE TO OCCUR...HEAVY RAINFALL COULD BECOME
A CONCERN. THE 12Z ECMWF AND GFS ENSEMBLE MEAN ARE NOT AS BULLISH
WITH THIS SCENARIO AND ACTUALLY GENERATE VERY LITTLE PRECIP FOR
SUNDAY...SO THERE IS STILL SOME UNCERTAINTY. REGARDLESS OF THE
PRECIPITATION COVERAGE SUNDAY...THERE WILL BE MUCH COOLER AIR
PUSHING INTO THE AREA. SHOULD CLOUDS/RAIN LINGER...IT WILL MAKE FOR
AN ATYPICALLY COOL MID MAY DAY WITH TEMPERATURES PERHAPS FALLING
INTO THE 50S AND HOLDING THERE FOR A WHILE. /EC/

SUNDAY NIGHT THROUGH FRIDAY...A 1030MB+ SURFACE HIGH PROGGED TO
SLIDE FROM THE MID MS VALLEY SUNDAY NIGHT INTO THE OH VALLEY MONDAY.
THIS SYSTEM WILL GIVE US SOME DRIER/MUCH COOLER AIR FOR THE FIRST
FEW DAYS OF NEXT WEEK AS IT MOVES EWD. PWATS DROP TO LESS THAN 0.35
INCHES ON MONDAY AS JUST ABOUT ALL MODELS SHOW 850MB TEMPS DOWN TO
AT LEAST 10C OR SLIGHTLY COOLER. THESE VALUES WOULD TRANSLATE TO
LOWS 48-53F AND HIGHS 71-75F DEPENDING ON LINGERING HIGH LEVEL CLOUD
COVER WITH UPPER TROUGH PASSAGE.

GFS HAS BACKED OFF ON LIMITED MOISTURE RETURN WWD ACROSS THE GULF
STATES TUESDAY AND CHOOSING INSTEAD TO DEVELOP A MORE ROBUST
VERTICALLY STACKED CIRCULATION IN THE SERN GULF WEDNESDAY/THURSDAY.
THIS CRITICAL FEATURE WILL PROBABLY BACK WWD ACROSS THE GULF ON
FRIDAY ALTHOUGH THE ECMWF IS NOW HOLDING IT OVER FL LONGER AND INTO
THE MEMORIAL DAY WEEKEND. THE NET RESULT WILL BE SEVERAL DAYS OF NELY
FLOW IN THE LOW LEVELS FOR OUR REGION WITH OVERNIGHT LOWS IN THE 50S
THROUGH THE MIDDLE OF THE WEEK. WILL MAINTAIN SOME LOWER END POPS BY
THURSDAY OVER MAINLY SERN MS AND WILL BOOST THEM SLIGHTLY HEADING
INTO FRIDAY.

EXPECT COOLEST DAYTIME HIGHS WILL COME ON SUNDAY WITH NLY LOW LEVEL
FLOW AND EXTENSIVE CLOUD/RAIN SHIELD CONTINUING WITH CAA BEHIND THE
FRONT. LOWS BOTH MONDAY AND TUESDAY MORNINGS WILL DIVE TO AT LEAST
THE 50-55F RANGE WITH A FEW U40S LOOKING MORE PROBABLE EACH MORNING
(PROBABLY FOR THE LAST TIME THIS SPRING). RECORD LOWS FOR EARLY NEXT
WEEK ARE GENERALLY IN THE MIDDLE 40S. THE COOL AIR WILL NOT LAST TOO
LONG AS RIDGING AT THE MID AND UPPER LEVELS BUILDS INTO THE REGION.
PLENTY OF DAILY SUN WILL HELP MODIFY THE AIR MASS TO BRING BACK NEAR
NORMAL HIGH TEMPERATURES TO THE ARKLAMISS REGION FOR WEDNESDAY
THROUGH FRIDAY. /40/

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
MOVE NORTH INTO THE REGION THROUGH THE REMAINDER OF THE AFTERNOON
AND EARLY EVENING BEFORE DISSIPATING AFTER SUNSET. KHBG WILL LIKELY
BE THE TAF SITE MOST AFFECTED...THOUGH AN ISOLATED SHOWER/STORM NEAR
KGLH...KGWO...OR KJAN IS NOT OUT OF THE QUESTION. VFR CONDITIONS
WILL PREVAIL THROUGH THIS EVENING...WITH THOSE SITES MENTIONED
POSSIBLY SEEING MVFR CONDITIONS DUE TO RESTRICTED VISIBILITY AND
HEAVY RAINFALL AT TIMES. THE REGION WILL REMAIN RATHER QUIET IN THE
OVERNIGHT HOURS WITH AGAIN THE POSSIBILITY OF SEEING LOW CLOUDS AND
PATCHY FOG IN THE EARLY MORNING...ESPECIALLY AT KHBG AND KMEI. THIS
SHOULD DISSIPATE BY 14-15Z. A COLD FRONT IS PROGGED TO MOVE THROUGH
THE REGION SATURDAY NIGHT INTO SUNDAY AND THIS WILL LIKELY AFFECT
AIR TRAVEL DURING THIS TIME. /28/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/40/28
Hazardous weather outlook, May 15, 2:04 PM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
204 PM CDT FRI MAY 15 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
204 PM CDT FRI MAY 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...NORTHEAST
LOUISIANA AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

A COLD FRONT MOVING INTO THE LOWER MISSISSIPPI VALLEY WILL HAVE THE
POSSIBILITY OF PRODUCING A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS
THE REGION LATE SATURDAY INTO EARLY SUNDAY. THE MAIN RISK FROM THESE
STORMS SHOULD BE HAIL AND DAMAGING WIND GUSTS. WITH A SLOW MOVING
FRONT...THE AREA MAY SEE SOME LOCALLY HEAVY RAINFALL DURING THIS
TIME. PLEASE STAY TUNED FOR FURTHER UPDATES ON THIS SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Special weather statement, May 15, 6:10 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT FRI MAY 15 2009

MSZ054-152350-
COPIAH MS-
610 PM CDT FRI MAY 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES EAST OF MARTINSVILLE...MOVING
NORTH AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN COPIAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, May 15, 6:16 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CDT FRI MAY 15 2009

LAZ009-016-MSZ040-047-152345-
EAST CARROLL LA-WARREN MS-ISSAQUENA MS-MADISON LA-
616 PM CDT FRI MAY 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MANSFORD AT 615 PM CDT...MOVING
NORTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL ISSAQUENA AND NORTHWESTERN WARREN COUNTIES...
AND NORTHEASTERN MADISON AND SOUTHEASTERN EAST CARROLL PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

7
Special weather statement, May 15, 6:39 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT FRI MAY 15 2009

MSZ042-160010-
YAZOO MS-
639 PM CDT FRI MAY 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF PHOENIX...MOVING
NORTH AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL YAZOO COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

7
Special weather statement, May 15, 6:43 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT FRI MAY 15 2009

MSZ055-160005-
SIMPSON MS-
643 PM CDT FRI MAY 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF HARRISVILLE AT
643 PM CDT...MOVING NORTHEAST AT 15 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN SIMPSON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

CME
Local storm report, May 15, 7:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT FRI MAY 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             4 WSW ROCKPORT          31.77N 90.22W
05/15/2009  E0.75 INCH       COPIAH             MS   PUBLIC

            IN THE STRONGHOPE COMMUNITY.

&&

CME
Special weather statement, May 15, 7:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT FRI MAY 15 2009

MSZ042-043-160050-
MADISON MS-YAZOO MS-
708 PM CDT FRI MAY 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER WAY...MOVING NORTHEAST AT 10
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL YAZOO AND CENTRAL MADISON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

7

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 12:15 PM CDTSevere Thunderstorm WarningJANWebster17 min
May 16, 12:35 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale25 min
May 16, 12:41 PM CDTAreal Flood WarningJANHinds, Madison, Rankin12 hr
May 16, 1:21 PM CDTFlash Flood WarningJANLowndes, Oktibbeha3 hr
May 16, 1:46 PM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston18 min
May 16, 2:01 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee29 min
May 16, 2:44 PM CDTFlash Flood WarningJANHolmes, Yazoo2 hr
May 16, 3:39 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Montgomery2 hr
May 16, 3:50 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery37 min
May 16, 5:03 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Simpson42 min
May 16, 5:06 PM CDTFlash Flood WarningJANForrest64 min
May 16, 5:08 PM CDTFlash Flood WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower112 min
May 16, 5:46 PM CDTSevere Thunderstorm WarningJANScott25 min
May 16, 6:59 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith61 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.